Alert archive / Arizona / High Wind Warnings in 2010

High Wind Warning 1, NWS Tucson, AZ

January 21, 2010

NWS Tucson, AZ issued this high wind warning at Jan 21, 2010, 3:06 AM MST. It took effect at Jan 21, 2010, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 3:06 AM MST (10:06 UTC)
In effect from
Jan 21, 2010, 11:00 AM MST
Expired
Jan 22, 2010, 3:05 AM MST
In force
16 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS75 KTWC 211006
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
306 AM MST THU JAN 21 2010

AZZ029-031>034-211815-
/O.UPG.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/
/O.NEW.KTWC.HW.W.0001.100121T1800Z-100122T0900Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
306 AM MST THU JAN 21 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AS
  EARLY AS 11 AM MST THIS MORNING AND CONTINUE THROUGH 2 AM MST
  FRIDAY MORNING. THE STRONGEST WINDS WILL BE THIS EVENING AND
  TONIGHT. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST
  WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF
  35 TO 45 MPH AND GUSTS TO 65 MPH. WIND GUSTS IN EXCESS OF 60 MPH
  WILL BE POSSIBLE IN THE MOUNTAINS THROUGHOUT THE DAY AND
  TONIGHT.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT. ISOLATED POWER OUTAGES COULD BE POSSIBLE...ESPECIALLY
  IN RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION NOT TO
  MENTION KITT PEAK...MOUNT LEMMON AND SUMMER HAVEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$

AZZ019-030-035-211815-
/O.UPG.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/
/O.NEW.KTWC.HW.W.0001.100121T1800Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
306 AM MST THU JAN 21 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AS
  EARLY AS 11 AM MST AND CONTINUE THROUGH 8 AM MST FRIDAY MORNING.
  THE STRONGEST WINDS WILL BE LATE THIS EVENING AND TONIGHT. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 30 TO 40 MPH
  WITH GUSTS UP TO 50 TO 60 MPH BY 3 PM MST. THE STRONGEST WINDS
  ARE EXPECTED LATE THIS EVENING INTO EARLY FRIDAY MORNING...WITH
  SUSTAINED SPEEDS OF 35 TO 45 MPH AND FREQUENT GUSTS OF 55 TO 65
  MPH. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE THROUGHOUT
  THE DAY AND TONIGHT IN THE MOUNTAINS.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTION WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS HIGH WIND EVENT.

&&

$$
5 follow-up statements
473 
WWUS75 KTWC 211807
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1107 AM MST THU JAN 21 2010

AZZ029-031>034-220015-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T0900Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
1107 AM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 1
  PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A SLIGHT
  BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE STRONGEST
  WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE THROUGH 2 AM MST
  FRIDAY MORNING.

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST
  WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF
  35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND
  GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN
  HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
  COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO
  ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS SUCH AS AJO
  AND THE TOHONO OODHAM NATION AS WELL AS KITT PEAK...MOUNT LEMMON
  AND SUMMERHAVEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$

AZZ019-030-035-220015-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
1107 AM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 2
  PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8
  PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING
  BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST.

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE STRONGEST
  WINDS WILL BE THIS EVENING AND TONIGHT WITH SUSTAINED SPEED OF
  35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. HURRICANE FORCE WIND
  GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN
  HIGHER ELEVATIONS THROUGHOUT THE DAY AND TONIGHT.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
  COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE TO
  ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. 

&&

$$
974 
WWUS75 KTWC 212024
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
124 PM MST THU JAN 21 2010

AZZ029-031>034-220230-
/O.EXT.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
124 PM MST THU JAN 21 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 
  1 PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A 
  SLIGHT BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE 
  STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE 
  THROUGH 2 AM MST FRIDAY MORNING. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH 
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE 
  STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH 
  SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. 
  HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE 
  NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND 
  TONIGHT. 

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE WINDS
  WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS
  EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING
  RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY
  GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS
  SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT
  PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-030-035-220230-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
124 PM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 
  2 PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY 
  MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8 
  PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING 
  BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH 
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE 
  STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH 
  SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. 
  HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE 
  NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND 
  TONIGHT. 

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE 
  COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE 
  TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
668 
WWUS75 KTWC 212027 CCA
NPWTWC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST THU JAN 21 2010

AZZ029-031>034-220245-
/O.COR.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
126 PM MST THU JAN 21 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 
  1 PM MST AND CONTINUE THROUGH THE AFTERNOON HOURS. WHILE A 
  SLIGHT BREAK IS EXPECTED TO OCCUR IN THE EARLY EVENING...THE 
  STRONGEST WINDS WILL DEVELOP AFTER 9 PM MST AND CONTINUE 
  THROUGH 5 AM MST FRIDAY MORNING. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH 
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE 
  STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH 
  SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. 
  HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE 
  NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND 
  TONIGHT. 

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE WINDS
  WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS
  EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING
  RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY
  GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS
  SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL AS KITT
  PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-030-035-220245-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
126 PM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP BY 
  2 PM MST THIS AFTERNOON AND CONTINUE THROUGH 8 AM MST FRIDAY 
  MORNING. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP BETWEEN 8 
  PM AND 10 PM MST THIS EVENING AND CONTINUE INTO FRIDAY MORNING 
  BEFORE BEGINNING TO DIMINISH BETWEEN 5 AM AND 8 AM MST. 

* WINDS...SOUTHERLY WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH 
  WITH LOCALIZED GUSTS OF 50 TO 60 MPH BY 2 PM MST. THE 
  STRONGEST WINDS WILL BE THIS EVENING AND TONIGHT WITH 
  SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65 MPH. 
  HURRICANE FORCE WIND GUSTS FROM 70 TO 80 MPH WILL BE POSSIBLE 
  NEAR MOUNTAINS AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY AND 
  TONIGHT. 

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE 
  COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE 
  TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
440 
WWUS75 KTWC 220233
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
733 PM MST THU JAN 21 2010

AZZ029-031>034-221045-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
733 PM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE
  THROUGH THE REST OF THE NIGHT. THE STRONGEST WINDS WILL DEVELOP
  AFTER 9 PM MST AND CONTINUE THROUGH 5 AM MST FRIDAY MORNING.

* WINDS...SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65
  MPH WILL OCCUR OVERNIGHT. HURRICANE FORCE WIND GUSTS FROM 70 TO
  80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS
  THROUGHOUT THE NIGHT.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AS THESE 
  WINDS WILL STRIKE BEFORE THE WETTING RAINS...BLOWING DUST IS 
  EXPECTED...REDUCING VISIBILITIES TO NEAR ZERO. ONCE WETTING 
  RAINS BEGIN...THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED 
  SOIL MAY GIVE RISE TO ISOLATED POWER OUTAGES...ESPECIALLY IN 
  RURAL AREAS SUCH AS AJO AND THE TOHONO OODHAM NATION AS WELL 
  AS KITT PEAK...MOUNT LEMMON AND SUMMERHAVEN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. USE EXTREME
CAUTIONS WHEN DRIVING AND EXPECT AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES GREATLY.

&&

$$

AZZ019-030-035-221045-
/O.CON.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
733 PM MST THU JAN 21 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE
  THROUGH THE REST OF THE NIGHT. THE STRONGEST WINDS WILL DEVELOP
  AFTER 9 PM MST AND CONTINUE THROUGH 5 AM MST FRIDAY MORNING. 

* WINDS...SUSTAINED SPEED OF 35 TO 45 MPH AND FREQUENT GUSTS TO 65
  MPH WILL OCCUR OVERNIGHT. HURRICANE FORCE WIND GUSTS FROM 70 TO
  80 MPH WILL BE POSSIBLE NEAR MOUNTAINS AND IN HIGHER ELEVATIONS
  THROUGHOUT THE NIGHT.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE 
  COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL MAY GIVE RISE 
  TO ISOLATED POWER OUTAGES...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
HIGHER. SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
563 
WWUS75 KTWC 221005
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
305 AM MST FRI JAN 22 2010

AZZ029-031>034-221115-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-100122T1200Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
INCLUDING THE CITIES OF...ORACLE...AJO...SELLS...TUCSON...NOGALES
305 AM MST FRI JAN 22 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT FOR DAMAGING WINDS HAS ENDED...THUS THE HIGH WIND
WARNING IS CANCELLED. 


$$

AZZ019-030-035-221115-
/O.CAN.KTWC.HW.W.0001.000000T0000Z-100122T1500Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
305 AM MST FRI JAN 22 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT FOR DAMAGING WINDS HAS ENDED...THUS THE HIGH WIND
WARNING IS CANCELLED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 20, 9:15 PM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Jan 20, 9:15 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
915 PM MST WED JAN 20 2010

.SYNOPSIS...JUST A FEW LIGHT SHOWERS OVERNIGHT AND THURSDAY MORNING
BEFORE A VERY STRONG WINTER STORM AFFECTS THE REGION THURSDAY
AFTERNOON INTO EARLY SATURDAY MORNING. THIS STORM WILL BRING THE
POTENTIAL FOR DAMAGING WINDS...HEAVY RAIN...AND HEAVY MOUNTAIN SNOW.
IMPROVING WEATHER CAN BE ANTICIPATED BY SUNDAY AND MONDAY BEFORE
ANOTHER...MUCH WEAKER SYSTEM APPROACHES FROM THE EASTERN PACIFIC.

&&

.DISCUSSION...ADDITIONAL LOWER LEVEL MOISTURE BEING IMPORTED FROM
THE SOUTH WITH A FEW LIGHT SHOWERS UNDER LOW LEVEL CU DECKS
SPREADING IN FROM NORTHERN SONORA. MAIN SYSTEM STILL IN CALIFORNIA
WITH VERY STRONG AND GUSTY WINDS STILL EXPECTED TO DEVELOP THURSDAY
AND HEAVY PRECIP AND MOUNTAIN SNOW LATE THURSDAY INTO FRIDAY. AFTER
FIRST PERIOD UPDATE FOR EARLIER THAN EXPECTED LIGHT SHOWER
ACTIVITY...CURRENT FORECAST PACKAGE LOOKS GOOD.

&&

.PREV DISCUSSION...SATELLITE INDICATES A 972MB SURFACE LOW OFF
OFF THE N CA COAST IS OCCLUDING... WITH A SECONDARY LOW DEVELOPING
NEAR 36N/140W. IT IS THIS LOW THAT IS EXPECTED TO BOMB BELOW 980MB
BEFORE MOVING INTO S CA AND NV ON FRI. AHEAD OF IT...MODELS HAVE
BEEN CONSISTENTLY DEVELOPING AN N-S ORIENTED 80KT 850MB JET ALONG
THE CO RIVER AND GRADUALLY TRANSLATING IT E ACROSS SE AZ LATE THU
AFTERNOON INTO FRI MORNING. TO PUT THIS IN PERSPECTIVE...A 50KT
850MB JET LAST NIGHT MANAGED TO GIVE US 35-45MPH VALLEY GUSTS AND
60-69MPH GUSTS IN THE MOUNTAINS AND FAVORED LEEWARD SLOPES. A 70KT
850MB JET DEC 7-8 GAVE US 50-65MPH VALLEY GUSTS AND 70-90MPH GUSTS
IN THE MOUNTAINS/LEE SLOPES. IT WILL NOT BE THIS WINDY FOR HOURS ON
END...BUT LIKE WE SAW LAST NIGHT AND THE DEC 7/8 EVENT...ALL WE WILL
NEED ARE SOME HEAVIER SHOWERS/ISOLATED TSTMS TO TRANSFER ALL THAT
MOMENTUM TO THE SURFACE. NO CHANGES TO THE HIGH WIND WATCH...OTHER
THAN THE ADJUSTMENT WE MADE EARLIER TO BEEF UP GUSTS EVEN MORE WITH
THE FRONTAL PASSAGE...PROBABLY IN THE 60-70MPH RANGE IN THE
DESERTS...AND PERHAPS HURRICANE FORCE IN OUR FAVORED MOUNTAIN AND
LEE SLOPE AREAS. NOTE THAT OUR AREA IS ALSO UNDER A 5 PCT THREAT OF
SEVERE THUNDERSTORMS THU AFTERNOON/NIGHT PER SPC DAYS 2 AND 3
OUTLOOKS...MOSTLY FROM KTUS WEST. THE ONLY GOOD NEWS IS THAT WE HAD
ENOUGH...WIDESPREAD RAIN LAST NIGHT TO MITIGATE ANY BLOWING DUST
ISSUES.

WHILE HIGH WINDS ARE THE PRIMARY THREAT FOR S AZ...THIS WILL ALSO BE
A WET STORM. WE NOW HAVE MOISTURE IN PLACE IN THE WAKE OF LAST
NIGHT'S STORM...SO ONCE PIECES OF ENERGY BEGIN TO PUSH INLAND...IT
WILL NOT TAKE LONG TO GET PRECIP GOING. THU IS A BIT TRICKY IN THAT
MID LEVEL DYNAMICS AND ISENTROPIC LIFT WILL STEADILY INCREASE...BUT
HEIGHTS/ THICKNESSES WILL ALSO BE CLIMBING. THUS HAVE ACTUALLY
BACKED POPS DOWN A LITTLE BIT...BUT WILL SWITCH TO AREA TERMS. QPF
WILL BE RATHER LIGHT DURING THE DAY TUE AS MUCH HEAVIER RAIN FOCUSES
OVER THE CENTRAL/WESTERN RIM.

THAT WILL CHANGE THU NIGHT AS THE COLD FRONT MOVES RATHER SLOWLY
ACROSS THE CWA. MODELS HAVE SLOWED THE FRONT AND ACCOMPANYING SNOW
LEVEL DROP DOWN A LITTLE MORE...WHICH WARRANTS SLOWING THE START AND
END TIMES OF THE BLIZZARD WATCH. EVEN THE HIGHEST PEAKS COULD MIX
WITH RAIN FOR A TIME THU EVENING. HOWEVER THE SLOWER TIMING WILL
ALSO MEAN A LONGER PERIOD OF EFFICIENT COLLISION/COALESCENCE
PROCESSES AND A LONGER PERIOD WHERE HEAVIER SHOWERS/ISOLATED TSTMS
COULD TRAIN...PARTICULARLY N OF KTUS. AS MENTIONED EARLIER...THE
FACT OUR STORM LAST NIGHT WENT A LITTLE N THAN PROGGED GIVES US
PAUSE THAT THE BEST FORCING THU NIGHT/FRI WILL ALSO PASS TO OUR N.
EVEN TAKING THAT INTO ACCOUNT...HPC GUIDANCE LOOKS REASONABLE WITH
1.0-2.5 INCHES OF RAIN THE THE DESERTS/VALLEYS /HIGHER NORTH...
LOWER SOUTHEAST/...AND 2-4 INCHES IN THE MOUNTAINS SOME OF THAT
FALLING AS RAIN. WITH SUCH EXTREME SW FLOW...SOME RAIN SHADOWING IS
ALSO LIKELY...LIKE SE COCHISE COUNTY AND THE SOUTHERN TUCSON METRO
AREA. EVEN ACCOUNTING FOR SNOW MELT AND THESE QPFS...NO STREAMS ARE
FORECAST TO RISE ABOVE FLOOD STAGE...ALTHOUGH A FEW WILL APPROACH
BANKFULL WITH NUISANCE SMALL STREAM/URBAN THE MOST LIKELY SCENARIO.
WILL FRESHEN UP ESF/FLOOD POTENTIAL OUTLOOK. GIVEN THE STRENGTH OF
THE WARM ADVECTION AHEAD OF THE FRONT THU NIGHT...FOLLOWED BY RAPID
COLD ADVECTION FRI...EXPECT NON-DIURNAL TEMP TRENDS WHICH WE/LL
MENTION IN THE ZONES.

NOT TO BE LOST IN ALL THIS...MODELS HAVE NOW PICKED UP ON A SLEEPER
SHORT WAVE...WHICH BASED ON SATELLITE IMAGERY WAS OUT NEAR 45N 150W
AT 20Z. ALL OF THEM NOW BRING IT ACROSS US FRI NIGHT WITH ONE LAST
ROUND OF FAVORABLE JET DYNAMICS. BY THEN SNOW LEVELS WILL BE DOWN TO
3500FT NORTH/4500FT SOUTH BEHIND THE MAIN SYSTEM WITH AT LEAST SOME
RESIDUAL MOISTURE IN PLACE. SO THAT WE MAINTAIN THE EMPHASIS ON THE
WORST PART OF THE STORM THU PM-FRI...WE WILL NOT ISSUE ANYTHING FOR
THIS LAST PIECE...YET. HOWEVER THERE IS POTENTIAL FOR A LOWER
ELEVATION SNOW EVENT...WITH LINGERING WIND...AS ALL THIS BEGINS TO
WIND DOWN FRI NIGHT/EARLY SAT.

ALTHOUGH THE COMBINED SYSTEM NOW APPEARS IT WILL DEPART A LITTLE
SLOWER...THE SECOND HALF OF THE WEEKEND STILL LOOKS DRY AS SHORT
WAVE RIDGING TRANSITIONS OVERHEAD. LATEST GFS RUNS HAVE JOINED THE
ECMWF IN BRINGING A MODERATE-STRENGTH SYSTEM INTO THE SOUTHWEST U.S.
TUE/WED. THERE IS QUITE A SPREAD IN THE MODELS...BUT GIVEN THE
UNCERTAINLY HAVE GONE AHEAD AND CONTINUED THE MID SHIFTS TREND IN
GOING NEAR OR SLIGHTLY ABOVE CLIMO POPS IN DAYS 6/7.

SEE THE LATEST WEB BRIEFING...GRAPHICASTS...AND WATCH SUMMARIES ON
OUR WEBSITE. THANKS TO DMAFB/PSR/FGZ/EPZ/CBRFC AND ALL OF OUR
SPOTTERS FOR YOUR HELP TODAY!

&&

.AVIATION...CLOUDS INCREASING IN ADVANCE OF NEXT POTENT WEATHER
SYSTEM. EXPECT SCT-BKN CLOUD DECKS IN THE 6-10KFT AGL RANGE THROUGH
12Z WITH ISOLD TO SCT SHRA. BKN CEILINGS WILL SLOWLY LOWER AFTER 12Z
WITH MVFR/MTN OBSCURATION CONDITIONS DEVELOPING AREAWIDE AFTER
21/15Z. ADDITIONALLY VISIBILITIES WITH RA/SHRA WILL 2-6SM AT TIMES
AFTER 15Z.

SOUTHERLY WINDS WILL INCREASE AFTER 21/09Z INTO THE 15-22KT RANGE
THEN BECOME STRONGER AFTER 21/18Z TO 25-35 KTS WITH GUSTS OF 50-55
KTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH 11AM THU TO 11AM FRI ALL ZONES.

BLIZZARD WATCH 8 PM THU TO 5PM FRI ABOVE 7000FT ZONES 19/30/33/34/35.

PUBLIC...PYTLAK/SHOEMAKER/MEYER
FIRE WX/AVIATION...GLUECK/MEYER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 20, 3:20 PM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
320 PM MST WED JAN 20 2010

AZZ019-030-033>035-211200-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
320 PM MST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A BLIZZARD WATCH IS IN EFFECT FOR FRIDAY ABOVE 7000 FEET. SEE WSWTWC
/WWUS45 KTWC/ FOR MORE INFORMATION. A HIGH WIND WATCH IS IN EFFECT
THURSDAY AFTERNOON INTO FRIDAY MORNING BELOW 7000 FEET. SEE NPWTWC
/WWUS75 KTWC/ FOR MORE INFORMATION. AN EXCESSIVE RAINFALL OUTLOOK
HAS ALSO BEEN ISSUED. SEE ESFTWC /FGUS75 KTWC/ FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-211200-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
320 PM MST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT THURSDAY AFTERNOON INTO FRIDAY
MORNING. SEE NPWTWC /WWUS75 KTWC/ FOR MORE INFORMATION. AN EXCESSIVE
RAINFALL OUTLOOK HAS ALSO BEEN ISSUED. SEE ESFTWC /FGUS75 KTWC/ FOR
MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:34 AM MSTBlizzard WarningTWC31 hr
Jan 21, 11:04 AM MSTAreal Flood AdvisoryTWCPima6 hr
Jan 21, 1:28 PM MSTAreal Flood AdvisoryTWCPima6 hr
Jan 21, 2:17 PM MSTWinter Storm WatchTWC21 hr

Nearby

High Wind Warnings in Arizona, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.